NR-293 Pharmacology for Nursing Practice - Set 4 - Part 2
Test your knowledge of technical writing concepts with these practice questions. Each question includes detailed explanations to help you understand the correct answers.
Question 21: A client on an antipsychotic is admitted with fever, rigidity, and confusion, and neuroleptic malignant syndrome is suspected. Which laboratory result would the nurse expect?
Question 22: A client stopped sertraline four days ago after years of use, and the admitting provider has now written an order to begin phenelzine this evening. Which action should the nurse take before giving the first dose of the new drug?
Question 23: A client who has taken lithium for six years calls to report passing very large amounts of pale urine and constant thirst that water does not relieve. Which nursing action is most appropriate?
Question 24: An older adult who started nortriptyline three days ago becomes lightheaded and unsteady when rising from bed in the morning. Which task related to this problem may the nurse delegate to assistive personnel?
Question 25: The nurse on a psychiatric unit receives morning report on four clients who all take antipsychotic medication, and each of them has a new finding documented during the night shift. Which of these clients should the nurse assess first?
Question 26: A client who has taken haloperidol for six weeks now walks with a shuffling gait, has a mask like face, and shows a rhythmic tremor of the thumb and fingers. Which reaction fits this picture?
Question 27: A child has taken methylphenidate for attention deficit hyperactivity disorder for one year. Which assessment should the nurse perform at every clinic visit?
Question 28: Three weeks after risperidone was started for schizophrenia, a client paces the hallway constantly, cannot sit through a meal, and says his legs feel driven to move. A newer nurse suggests raising the dose for worsening agitation. Which interpretation is correct?
Question 29: A client taking paroxetine plans a long trip and asks whether it is fine to simply stop the drug for two weeks rather than pack it. Which teaching should the nurse provide?
Question 30: The nurse prepares to give the bedtime dose of donepezil to an older adult with Alzheimer disease and finds an apical pulse of 48 beats per minute. Which action is appropriate?
Question 31: A client taking phenytoin for focal seizures arrives at the clinic with an unsteady gait and jerking eye movements on lateral gaze. The client denies missing any doses. Which action should the nurse take first?
Question 32: A client is receiving a large volume local anesthetic infiltration before a wound repair and begins to report a metallic taste, tingling around the mouth and ringing in the ears. Which action is most appropriate?
Question 33: A client on donepezil for moderate Alzheimer disease is also taking oxybutynin for urge incontinence and diphenhydramine for sleep. The family reports that the memory medication no longer seems to help. Which explanation should the nurse offer to the family?
Question 34: A client taking warfarin for atrial fibrillation tells the clinic nurse about buying over the counter naproxen for a sore shoulder. Which response by the nurse addresses the greatest risk of this combination?
Question 35: A client who takes warfarin for chronic atrial fibrillation is started on fluoxetine for major depression. Which finding at the follow up visit should the nurse report to the provider promptly?
Question 36: A client who has taken lithium for bipolar maintenance calls the clinic during a summer heat wave, reporting three days of vomiting and watery stools, and says she has kept taking her usual dose. Which action should the nurse take first?
Question 37: A client is brought to the emergency department deeply sedated after taking a large amount of lorazepam. Which drug should the nurse anticipate giving?
Question 38: A client who takes acetaminophen for osteoarthritis is being taught about safe use at home. Which statement indicates that the teaching has been understood?
Question 39: During a medication review, a client taking isocarboxazid mentions several remedies kept at home for winter colds. Which item should the nurse tell the client to discard before the season starts?
Question 40: A client who has taken lithium for eight months is admitted with influenza, fever, vomiting, and poor oral intake. The nurse completes a full assessment before the evening lithium dose is due. Which finding requires the most immediate follow up?
Don't Want to Study?
Save Time on Studies, Spend More with Family & Friends! Pay-After-you-Pass!
Get Exam Support